MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-80/I16-40
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an anastomotic pseudoaneurysm.Approximately one and a half (1.5) years post initial procedure the afx2 bifurcated stent graft and a vela suprarenal were confirmed as having an overall thrombus occlusion.The physician elected to remove the thrombus using a fogarty (non-endologix) catheter; however, the thrombus was not completely removed.A gore excluder (non-endologix) stent was placed and the procedure was completed.The physician noted that there was no flexion or stenosis in the afx stent graft.The physician also noted that the patient was suffering from dehydration due to farm work, which is thought to be the cause.The final patient status was not provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the graft occlusion (extending into iliacs bilaterally) complaint is confirmed, and the additional endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.It was reported that the patient was implanted with afx and vela to treat an anastomotic pseudoaneurysm of a previously implanted y-shaped artificial vessel.It is unclear if this concomitant product use contributed to the reported event.A 25x80mm main body was placed with a 25x75 suprarenal stent was placed at the index procedure.The ifu states when selecting a 22-, 25-, or 28-mm proximal extension, a diameter one size larger than the main body of the bifurcated stent graft is recommended.It is unclear if this product choice contributed to the reported event.Device, user, procedure or anatomy relatedness of the complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20248465
Report Number3011063223-2024-00139
Device Sequence Number17950622
Product Code MIH
UDI-Device Identifier00818009013576
UDI-Public(01)00818009013576(17)250414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model NumberBEA25-80/I16-40
Device Lot Number2540131009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2567058019.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale